Alert archive / New York / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 131, NWS Binghamton, NY

September 8, 2012Delaware County, Otsego County, Sullivan County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Sep 8, 2012, 3:15 PM EDT for Delaware County, Otsego County, Sullivan County, New York. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2012, 3:15 PM EDT (19:15 UTC)
Expired
Sep 8, 2012, 4:15 PM EDT
In force
60 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Delaware County, NY, Otsego County, NY, Sullivan County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 3:25 PM EDTTSTM WND DMGDelhi, NYNUMEROUS TREES DOWN ALL OVER TOWN.
Sep 8, 3:25 PM EDTTSTM WND DMGDownsville, NYTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 8, 12:40 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 113 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
113 J/kg
Mixed-layer CIN
-168 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WUUS51 KBGM 081915
SVRBGM
NYC025-077-105-082015-
/O.NEW.KBGM.SV.W.0131.120908T1915Z-120908T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
315 PM EDT SAT SEP 8 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DELAWARE COUNTY IN CENTRAL NEW YORK...
  EAST CENTRAL OTSEGO COUNTY IN CENTRAL NEW YORK...
  NORTHERN SULLIVAN COUNTY IN CENTRAL NEW YORK...

* UNTIL 415 PM EDT.

* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM COOPERSTOWN JCT TO FISHS EDDY...AND MOVING EAST AT
  50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ROSCOE AND BOVINA CENTER BY 326 PM EDT...
  HAZEL AND ANDES BY 328 PM EDT...
  HOBART BY 330 PM EDT...
  LIVINGSTON MANOR AND STAMFORD BY 332 PM EDT...
  ROXBURY AND MARGARETVILLE BY 338 PM EDT...
  ARKVILLE BY 340 PM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4221 7453 4216 7446 4202 7477 4187 7445
      4186 7446 4185 7516 4187 7517 4187 7521
      4186 7523 4186 7526 4194 7528 4198 7534
      4268 7487 4268 7463 4262 7463 4252 7470
      4243 7461 4235 7443
TIME...MOT...LOC 1915Z 269DEG 43KT 4248 7484 4200 7509

$$

SLI
2 follow-up statements
593 
WWUS51 KBGM 081940
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 PM EDT SAT SEP 8 2012

NYC077-081950-
/O.CAN.KBGM.SV.W.0131.000000T0000Z-120908T2015Z/
OTSEGO NY-
340 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTSEGO COUNTY IS
CANCELLED...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4221 7453 4216 7446 4202 7477 4187 7445
      4186 7446 4185 7516 4187 7517 4187 7521
      4186 7523 4251 7469 4243 7461 4235 7443
TIME...MOT...LOC 1940Z 269DEG 43KT 4248 7454 4195 7486

$$

NYC025-105-082015-
/O.CON.KBGM.SV.W.0131.000000T0000Z-120908T2015Z/
DELAWARE NY-SULLIVAN NY-
340 PM EDT SAT SEP 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHERN SULLIVAN AND EASTERN DELAWARE COUNTIES...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STAMFORD TO ROCKLAND...MOVING EAST AT 50
MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PARKSTON...LEWBEACH AND ROXBURY BY 345 PM EDT...
  WILLOWEMOC...DEBRUCE AND ANDERSON BY 350 PM EDT...
  FLEISCHMANNS BY 355 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

&&

LAT...LON 4221 7453 4216 7446 4202 7477 4187 7445
      4186 7446 4185 7516 4187 7517 4187 7521
      4186 7523 4251 7469 4243 7461 4235 7443
TIME...MOT...LOC 1940Z 269DEG 43KT 4248 7454 4195 7486

$$

SLI
638 
WWUS51 KBGM 082014 RRA
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
414 PM EDT SAT SEP 8 2012

NYC025-105-082024-
/O.EXP.KBGM.SV.W.0131.000000T0000Z-120908T2015Z/
DELAWARE NY-SULLIVAN NY-
414 PM EDT SAT SEP 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SULLIVAN AND EASTERN
DELAWARE COUNTIES WILL EXPIRE AT 415 PM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT SATURDAY EVENING
FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.

LAT...LON 4221 7453 4216 7446 4202 7477 4187 7445
      4186 7446 4185 7516 4187 7517 4187 7521
      4186 7523 4251 7469 4243 7461 4235 7443
TIME...MOT...LOC 2014Z 269DEG 43KT 4248 7399 4196 7431

$$

SLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:30 PM EDT, 45 minutes earlier.

Area forecast discussion, Sep 8, 2:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
230 PM EDT SAT SEP 8 2012

.SYNOPSIS...

A COLD FRONT IS PASSING THROUGH THE AREA THIS AFTERNOON BRINGING
SHOWERS ADN THUNDERSTORMS. COOLER AIR BEHIND THE FRONT WILL BE IN
THE AREA TONIGHT AND ON SUNDAY. DURING SUNDAY AFTERNOON, A
SECONDARY COLD FRONT WILL BRING A CHANCE OF SHOWERS, BUT MOST OF
THE DAY WILL BE DRY UNDER PARTLY SUNNY SKIES.

&&

.NEAR TERM /THROUGH TONIGHT/...

LACK OF SFC BASED INSTABILITY HAS LIMITED THE GROWTH OF THE TRWS
AND SVR WX...BUT STRONG DYNAMIC FRCG HAS BEEN ENUF TO FIRE SOME
SVR CONV...THRU THE DAY. FNT IS MVG QUICKLY ATTM AND IN NEARLY
DEAD CNTR OVER THE CWA. CONTD FAST MVMT WILL PLACE THE FNT EAST OF
THE CWA BY 00Z...TAKING CONV WITH IT. BHD THE FNT...SOME LEFTOVER
SHWRS WITH WEAK SCNDRY BNDRIES AND A DIGGING UPR TROF. TWRD
DAYBRK...A STRONG UPR WV BEGINS TO DIG INTO THE WRN CWA.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...

UPR WV DIGS INTO THE AREA ON SUN WITH A WEAK SFC BDNRY. BEST
CHANCE FOR SHWRS WILL BE WITH INCRSG DAYTIME INSTABILITY AND NEAR
THE DIGGING UPR TROF OVER THE NRN THIRD OF THE CWA. MODEL FCSTS
ONLY LGT SHWRS WITH LTL SHOWN IN THE QPF FIELDS. ALSO...MID LVL
CAPPING SHD LIMIT THE GROWTH OF CONV...AND SPREAD A SOLID CLD DECK
DURING THE AFTN LIMITING HTG.

TROF CONTS TO DIG THRU THE NGT WITH THE AXIS PASSING JUST BEFORE
DAYBRK. WITH CONT THE CHANCE OF A SHWR IN THE NORTH ALONG WITH CDY
SKIES. MUCH DRIER AIR MVES IN DURING MON WITH A STRONG NW FLOW AND
RISING UPR HGTS AS A RDG BLDS BACK IN TWRD THE NE.

DRY WX CONTS INTO TUE WITH SFC RDGG. HWVR...IT WILL REMAIN COOL
WITH AN UPR NW FLOW CONG WITH THE TROF OFF THE EAST CST AND A RDG
BLDS OVER THE WRN LAKES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
9 AM UPDATE...WITH THE SEVERE WEATHER EXPECTED TODAY AND A QUIET
LONG TERM PERIOD...NO CHANGES WERE MADE TO THE LONG TERM FORECAST.
THE PREVIOUS DISCUSSION IS BELOW.

4 AM SAT UPDATE... STEADY AS SHE GOES FOR THE MED RANGE...AS
MODEL CONSENSUS CONTS TO DEPICT A DRY WEEK ACRS NY/PA...WITH
SPRAWLING HIGH PRES AT THE SFC IN CONTROL OVER THE ERN U.S.

READINGS WILL START OUT COOL EARLY IN THE WEEK (HIGHS 70-75)...BUT WILL
MODIFY WITH TIME...AND MAX TEMPS SHOULD CLIMB BACK TWDS 80
DEGS...IF NOT IN THE 80S...BY WEEK'S END.

PREV DISC... MODELS IN REMARKABLY GOOD AGREEMENT THRU THE LONG
TERM PD BRINGING A HIGHER CONFIDENCE FCST. PD BEGINS WITH A SHARP
TROF OVER NEW ENG AND A RDG BLDG OVER THE GREAT LAKES. THRU THE
PD...SFC AND UPR RDGS SLOWLY SLIDE EAST BRINGING VERY DRY AIR IN
INTO THE REGION WITH LTL CHANCE OF PCPN. HWVR...BY THU...RDG
BREAKDOWN...ESP ON THE ECMWF...COULD ALLOW SOME LGT SHWRS
ASSOCIATED WITH A WEAK SFC COLD FNT DROPPING IN FROM CANADA.

MODEL TEMPS AND HPC GUID WERE ALSO IN GOOD AGREEMENT SO I SAW LTL
REASON TO DEVIATE FROM HPC.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
2 PM UPDATE...A COLD FRONT HAS CLEARED MOST OF THE TERMINALS AS OF
2 PM WITH THE EXCEPTION BEING KBGM AND KAVP. FIRST THE TERMINALS
THAT ARE BEHIND THE FRONT.

A PERIOD OF SHOWERS IS POSSIBLE THROUGH 21Z-22Z AT
KRME/KSYR/KITH/KELM. OVERALL VFR CIGS AND VSBYS ARE EXPECTED TO BE
PREVAILING DURING THIS TIME BUT SOME BRIEF MVFR CIGS ARE POSSIBLE
ESPECIALLY AT KITH DUE TO THE TERRAIN. FARTHER SOUTH AND EAST
THROUGH 19Z IFR VSBYS POSSIBLE AT KBGM AND BETWEEN 18Z AND 20Z AT
KAVP DUE TO HEAVY RAIN AS A LINE OF THUNDERSTORMS MOVES THROUGH.
AFTER THE FRONT CLEARS HERE...SHOWERS POSSIBLE THROUGH 23Z WITH
MVFR STILL POSSIBLE AT KBGM MAINLY AGAIN DUE TO TERRAIN.

VFR EARLY TONIGHT...BUT THEN AREAS OF FOG AND LOW CLOUDS POSSIBLE
DEVELOPING BETWEEN 04Z AND 06Z...WITH A PEAK TOWARD 08Z DUE TO THE
RECENT RAINFALL AND NEAR CALM SURFACE WINDS. MOST CONFIDENT FOR
IFR RESTRICTIONS AT KELM...BUT THEY ARE POSSIBLE
ANYWHERE...ESPECIALLY OUTSIDE OF KSYR.

SOUTHWEST WINDS VEERING INTO THE WEST WITH THE FRONTAL PASSAGE
THIS AFTERNOON. WIND GUSTS 20 TO 25 KTS AHEAD OF THE FRONT AT KBGM
AND KAVP THROUGH 21Z...BUT THEN EVERYONE WILL BE CLOSER TO 10KTS
AS THE RAIN HAS STABILIZED THE ATMOSPHERE. THE EXCEPTION WILL BE
AT KSYR WHERE FUNNELING DOWN THE LAKE PLAIN WILL KEEP GUSTS TOWARD
20 KTS THROUGH NEAR SUNSET. WINDS LIGHT AND VARIABLE TONIGHT
     WEST-NORTHWEST AT 10 KTS SUNDAY.

OUTLOOK...

SUN...MVFR CIGS/SCTD -SHRA PSBL...SPCLY KSYR/KRME AND LATE AFTERNOON.

MON THRU WED...VFR...WITH PSBL EARLY AM RESTRICTIONS IN
FOG...SPCLY KELM.

THUR...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...DGM
NEAR TERM...DGM
SHORT TERM...DGM
LONG TERM...HEDEN
AVIATION...HEDEN
Hazardous weather outlook, Sep 8, 3:10 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
310 PM EDT SAT SEP 8 2012

NYZ046-057-062-PAZ040-044-047-048-072-091915-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
310 PM EDT SAT SEP 8 2012

...TORNADO WATCH 637 IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A DEEPENING LOW PRESSURE SYSTEM WILL TRACK NORTHEAST FROM TORONTO
INTO EASTERN CANADA THIS EVENING. THIS SYSTEM WILL PUSH A STRONG
COLD FRONT THROUGH THE REGION FROM EARLY THIS AFTERNOON INTO THE
EARLY EVENING HOURS. JUST AHEAD OF THE COLD FRONT AN INTENSE LINE
OF CONVECTION SHOULD DEVELOP AND PRODUCE WIDESPREAD WIND DAMAGE
ALONG WITH BRIEF HEAVY RAIN. TORNADOES AND LARGE HAIL ARE ALSO
POSSIBLE BUT DAMAGING WINDS WILL BE THE LARGEST THREAT TODAY. IN
ADDITION, AHEAD OF THIS FRONT AND LINE OF CONVECTION, SCATTERED
THUNDERSTORMS MAY DEVELOP WITH A FEW HAVING DAMAGING WINDS AND
LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-091915-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-
310 PM EDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Sep 8, 1:59 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
159 PM EDT SAT SEP 8 2012

PAZ039-040-044-072-081830-
LACKAWANNA PA-SUSQUEHANNA PA-WAYNE PA-
159 PM EDT SAT SEP 8 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHERN LACKAWANNA...SOUTHEASTERN
SUSQUEHANNA AND WEST CENTRAL WAYNE COUNTIES...

* AT 158 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND
  VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR SCRANTON...AND MOVING
  NORTHEAST AT 45 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DICKSON CITY AND CLARKS SUMMIT AT 205 PM EDT...
  PECKVILLE AND BLAKELY AT 210 PM EDT...
  MAYFIELD AND JERMYN AT 215 PM EDT...
  CARBONDALE AND SIMPSON AT 220 PM EDT...
  VANDLING AND FOREST CITY AT 225 PM EDT...
  BROWNDALE AND ALDENVILLE AT 230 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4176 7549 4159 7530 4135 7568 4139 7581
      4153 7576

RRM
Local storm report, Sep 8, 2:00 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     TSTM WND DMG     VIRGIL                  42.52N  76.18W
09/08/2012                   CORTLAND           NY   EMERGENCY MNGR

            REPORTS OF NUMEROUS TREES DOWN

&&

MJN
Special weather statement, Sep 8, 2:10 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
210 PM EDT SAT SEP 8 2012

NYZ045-046-056-057-081915-
BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY-
210 PM EDT SAT SEP 8 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT DELAWARE...OTSEGO...
SOUTHEASTERN BROOME AND SOUTHEASTERN CHENANGO COUNTIES...

* AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
  WINDS.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 33
  MILES NORTH OF RICHFIELD SPRINGS TO HARTWICK TO WINDSOR...AND
  MOVING EAST AT 25 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  SANFORD AND WELLS BRIDGE AT 215 PM EDT...
  TODDSVILLE AND OTEGO AT 220 PM EDT...
  WEST END AND SPRINGFIELD AT 225 PM EDT...
  WESTVILLE AND ONEONTA AT 230 PM EDT...
  PORTLANDVILLE AND MIDDLEFIELD AT 235 PM EDT...
  COOPERSTOWN JCT AND CHERRY VALLEY AT 240 PM EDT...
  WESTFORD AND MARYLAND AT 245 PM EDT...
  SCHENEVUS AND WALTON AT 250 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4202 7493 4200 7546 4200 7570 4268 7516
      4290 7509 4283 7492 4285 7489 4290 7488
      4284 7465 4282 7464 4276 7466 4262 7463
      4252 7470 4242 7460

DGM
Special weather statement, Sep 8, 2:18 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
218 PM EDT SAT SEP 8 2012

NYZ056-057-062-PAZ039-040-043-044-047-048-072-081915-
BROOME NY-DELAWARE NY-LACKAWANNA PA-LUZERNE PA-PIKE PA-SULLIVAN
NY-SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
218 PM EDT SAT SEP 8 2012

...LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN SUSQUEHANNA...
EASTERN WYOMING...EXTREME SOUTHEASTERN BROOME...LACKAWANNA...
LUZERNE...PIKE...SOUTHWESTERN DELAWARE...WAYNE AND WESTERN SULLIVAN
COUNTIES...

* AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  A LINE OF STRONG THUNDERSTORMS CAPABLE OF BRINGING DOWN SMALL TREE
  BRANCHES WILL GUSTS TO 45 MPH. THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM HALLSTEAD TO ROCK GLEN...AND MOVING EAST AT
  45 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WAVERLY AND WALLSVILLE AT 225 PM EDT...
  STARRUCA AND TOMPKINSVILLE AT 230 PM EDT...
  SCOTT CENTER AND SHERMAN AT 235 PM EDT...
  WINTERDALE AND HALE EDDY AT 240 PM EDT...
  HANCOCK AND WAYMART AT 245 PM EDT...
  FISHS EDDY AND TRESSLARVILLE AT 250 PM EDT...
  EAST BRANCH AND STERLING AT 255 PM EDT...
  HANKINS AND STALKER AT 300 PM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS. REMAIN ALERT FOR POSSIBLE WARNINGS.

LAT...LON 4095 7622 4100 7623 4201 7574 4201 7474
      4196 7463 4195 7462 4110 7504 4114 7508
      4115 7516 4125 7514 4123 7548 4120 7556
      4112 7563 4113 7568 4109 7576 4100 7574
      4090 7602

MDP
Local storm report, Sep 8, 2:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
257 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TSTM WND DMG     SCHUYLER LAKE           42.78N  75.03W
09/08/2012                   OTSEGO             NY   PUBLIC

            METAL ROOFING BLOWN OF HOUSE. TREE UPROOTED.

&&

EMG
Local storm report, Sep 8, 3:07 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EDT SAT SEP 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     ONEONTA                 42.45N  75.07W
09/08/2012  E60 MPH          OTSEGO             NY   AMATEUR RADIO

            1 FOOT DIAMETER BRANCHES DOWN

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 11:45 AM EDTSpecial Weather StatementBGMSteuben, Yates60 min
Sep 8, 11:55 AM EDTSpecial Weather StatementBGMBroome65 min
Sep 8, 12:14 PM EDTSpecial Weather StatementBGMCayuga, Cortland, Onondaga, Seneca, Yates61 min
Sep 8, 12:23 PM EDTSevere Thunderstorm WarningBGMCayuga, Cortland, Madison, Oneida, Onondaga, Seneca and 2 more67 min
Sep 8, 12:41 PM EDTSpecial Weather StatementBGMChemung, Cortland, Schuyler, Tioga, Tompkins64 min
Sep 8, 12:57 PM EDTSpecial Weather StatementBGMChenango, Otsego63 min
Sep 8, 1:19 PM EDTSpecial Weather StatementBGMBroome56 min
Sep 8, 1:25 PM EDTSpecial Weather StatementBGMOneida65 min
Sep 8, 1:28 PM EDTSpecial Weather StatementBGMBroome, Chenango, Cortland, Madison, Oneida, Tioga32 min
Sep 8, 2:10 PM EDTSpecial Weather StatementBGMDelaware, Otsego65 min
Sep 8, 2:18 PM EDTSpecial Weather StatementBGMSullivan57 min
Sep 8, 2:34 PM EDTSevere Thunderstorm WarningBGMDelaware, Otsego56 min
Sep 8, 3:17 PM EDTSpecial Weather StatementBGMSullivan58 min
Sep 8, 3:31 PM EDTTornado WarningBGMDelaware, Sullivan44 min
Sep 8, 4:13 PM EDTSpecial Weather StatementBGMSullivan47 min

Nearby

Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.